Alert archive / Minnesota / Special Weather Statements in 2010
Special Weather Statement, NWS Twin Cities, MN
NWS Twin Cities, MN issued this special weather statement at Aug 8, 2010, 9:11 PM CDT for Faribault County, Martin County, Minnesota. It was in force for 94 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Aug 8, 2010, 9:11 PM CDT (02:11 UTC)
- Expired
- Aug 8, 2010, 10:45 PM CDT
- In force
- 94 min
- Issued by
- NWS Twin Cities, MN
Counties Faribault County, MN, Martin County, MN
The radar
The Minneapolis radar (KMPX), 153 km from the middle of the area, began a volume at 02:14 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Minneapolis, MN (KMPX), launched 00:00Z, 2.2 hours before the alert went out and 152 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 2772 J/kg
- Mixed-layer CIN
- -16 J/kg
- Mixed-layer LCL
- 1280 m above ground
- 0-6 km bulk shear
- 40 kt
- 0-1 km storm-relative helicity
- 23 m²/s²
- 0-3 km storm-relative helicity
- 28 m²/s²
- Significant tornado parameter
- 0.2
- Supercell composite
- 1.8
The text
As transmitted, in the capitals the NWS used until 2016.
475
WWUS83 KMPX 090211
SPSMPX
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TWIN CITIES/CHANHASSEN MN
911 PM CDT SUN AUG 8 2010
MNZ091>093-090345-
FARIBAULT-FREEBORN-MARTIN-
911 PM CDT SUN AUG 8 2010
...THUNDERSTORMS MOVING OVER FARIBAULT...FREEBORN AND MARTIN
COUNTIES THROUGH 1045 PM CDT...
AT 909 PM CDT...WEATHER SERVICE RADAR WAS TRACKING STRONG
THUNDERSTORMS ALONG A LINE EXTENDING FROM 7 MILES NORTHEAST OF
JACKSON TO 13 MILES SOUTH OF CEYLON. THESE STORMS WERE MOVING EAST
AT 40 MPH.
WINDS NEAR 50 MPH AND HEAVY DOWNPOURS ARE EXPECTED WITH THESE STORMS.
* LOCATIONS IN OR NEAR THE PATH OF THESE STORMS INCLUDE...
DUNNELL.
CEYLON.
WILBERT.
FOXLAKE.
FAIRMONT.
EAST CHAIN.
BLUE EARTH.
LAT...LON 4350 9479 4372 9488 4375 9486 4376 9373
4350 9349
TIME...MOT...LOC 0210Z 269DEG 35KT 4370 9490 4347 9463
4334 9457
$$What forecasters said that day
The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Twin Cities, MN wrote its last area forecast discussion before this special weather statement went out at Aug 8, 7:30 PM CDT, 1 hour 41 minutes earlier.
Area forecast discussion, Aug 8, 7:30 PM CDT, 1 hour 41 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE TWIN CITIES/CHANHASSEN MN 730 PM CDT SUN AUG 8 2010 .UPDATE... SEE 00Z UPDATED AVIATION DISCUSSION BELOW... && .DISCUSSION... MAIN FORECAST CONCERNS DEAL WITH CONVECTION LATE THIS AFTN/EVENING AND HOW THE ORIENTATION OF A WEAK CONVERGENCE ZONE/BOUNDARY BECOMES OVERNIGHT/MONDAY. DRY MID LEVELS EARLY THIS AFTN IN THE WAKE OF LAST NIGHTS CONVECTION HAS PRECLUDED ANY TYPE OF ORGANIZED CONVECTION TO DEVELOP AS OF 130 PM. HOWEVER...NEW DEVELOPMENT ACROSS SOUTH CENTRAL SD...AND REMNANTS OF SCATTERED SHRA ACROSS WEST CENTRAL MN...WILL LIKELY PLAY AN IMPORTANT ROLE IN THE LATE AFTN/EARLY EVENING CONVECTION AS CAPES NEAR 4000 J/KG AND CIN NEARLY NIL. HRRR HAS DEPICTED THAT TSRA WILL DEVELOP IN SOUTH CENTRAL MN...JUST SOUTH OF THE TWIN CITIES BY 21Z...WITH NUMEROUS OUTFLOW BOUNDARIES INDUCING UPDRAFTS/CONVECTION ACROSS ALMOST ALL OF THE FAR SOUTHERN FA BY 00Z. HOWEVER...TRYING TO PIN POINT THE EXACT LOCATION ON ANY ONE SCENARIO IS PROBLEMATIC. THEREFORE...WILL CONTINUE WITH HIGH POPS ALONG THE IA/MN BORDER...WITH POPS GRADUALLY DECREASING TO ARND 20% IN THE FAR N FA. ONCE A PREDOMINATE OUTFLOW BOUNDARY DEVELOPS...THERE WILL BE A BETTER SCENARIO OF HIGHER QPF AMTS AND OVERALL POPS AFT 06Z. AFTER TONIGHT...IT LOOKS AS THOUGH THE MAIN ACTION WILL REMAIN TO THE SOUTH...AT LEAST UNTIL LATE MONDAY NIGHT/TUESDAY MORNING AS THE NEXT SHORT WAVE AND FRONTAL BOUNDARY INTERACT TO PRODUCE A BETTER CHC OF TSRA/SHRA ACROSS THE FA. ALTHOUGH THERE REMAINS SOME UNCERTAINTIES IN PLACEMENT OF THIS BOUNDARY TUESDAY/TUESDAY NIGHT...THE OVERALL MODEL TRENDS INDICATE AT LEAST HIGH CHC POPS FOR MOST OF THE FA. LATER SHIFTS CAN READJUST BASED ON NEW MODEL INFORMATION AND CONVECTION TO THE SOUTH. ALTHOUGH I AM NOT ANTICIPATING A FFA AT THIS TIME...LATER SHIFTS MAY NEED TO ISSUE ONE IF A MORE ORGANIZED MCS DEVELOPS IN SE SD...AND TRACKS ALONG THE IA/MN BORDER. PWS ARE NEARLY 2 INCHES JUST SOUTH OF THE IA BORDER...WHICH WILL LIKELY INDUCE RAINFALL RATES OF 1-2 INCHES PER HOUR...AND MAY BE ENHANCED BASED ON THE ORIENTATION OF THE MCS LATER TONIGHT. AFTER WEDNESDAY...ANOTHER FRONTAL BOUNDARY MOVES ACROSS THE AREA LATE FRIDAY AND INTO SATURDAY MORNING...WITH ANOTHER SHARP COLD FRONT MOVING ACROSS THE REGION EARLY NEXT WEEK. THIS COLD FRONT LOOKS SIGNIFICANT ENOUGH FOR SCOURING OUT ANY TROPICAL AIR MASS THAT REMAINS IN THE REGION. TRENDS ON THE LATEST NAEFS...AND AN OVERALL TREND ON THE LATEST GFS/EC HAS A MUCH COOLER PATTERN DEVELOPING NEXT WEEK WITH TEMPERATURES FALLING BACK TO NEAR OR SLIGHTLY BELOW NORMAL. HAVE ALREADY STARTED THE MUCH DRIER RH FIELDS BY SUNDAY...BUT LATER SHIFTS CAN MODIFY THESE FURTHER IS CONDITIONS WARRANT. ..JLT.. && .AVIATION.../00Z TAF ISSUANCE/ IMMEDIATE CONCERN WILL BE THE CONVECTION/PRECIPITATION MOVING INTO THE THE TERMINALS AND STORM INTENSITY CHANGES. SHORT WAVE IN SOUTH DAKOTA MOVING INTO SW MN AT THE MOMENT AND WILL MARCH ALONG THE MN/IA BORDER THIS EVENING. ABUNDANT MOISTURE AND HEAT COUPLED WITH NUMEROUS BOUNDARIES HAVE LED TO SCATTERED SHOWERS AND THUNDERSTORMS WITH SOME STORMS SEVERE. EXPECT STRONGEST THUNDERSTORM ACTIVITY TO BE NEAR THE MN/IA BORDER WITH SOME ISOLATED STRONG TO SEVERE IN THIS AREA AS WELL AS IN THE TWIN CITIES METRO AREA EAST INTO WESTERN WI. EXPECT THE SIGNIFICANT THUNDERSTORM ACTIVITY TO BE FROM RWF TO STC AND EAST THROUGH 04Z...AFT 04Z MOST OF THE ACTIVITY WILL BE CONFINED FROM RNH TO EAU AND THAT ACTIVITY WILL BE OUT OF THERE AFTER 07Z. SOME SHRA ACTIVITY MAY BE NOTED AT AXN AFTER 03Z. STRATUS/FOG LEFT IN WAKE OF SHRA/TSRA WILL DEVELOP AGAIN LATE TONIGHT BUT NOT TO THE DEGREE AS LAST NIGHT DUE TO EXTENSIVE MID AND HIGH CLOUDS. THESE CLOUDS WILL BEGIN MOVING EAST BY 10Z IN THE WESTERN TAF SITES AND AS A RESULT HAVE LOWERED VISIBILITIES TO AROUND 2-3SM AFTER 09Z. CURRENT THINKING IS THAT MID AND HIGH CLOUDS WILL HOLD OVER MSP-RNH-EAU TERMINALS AND DO NOT EXPECT VISIBILITIES TO DROP BELOW 4SM DUE TO FOG...MAY NOT EVEN GET THAT LOW. KMSP...CONFIDENCE HIGH THAT CONDITIONS WILL REMAIN VFR THROUGH THE PERIOD. TSRA CURRENTLY MOVING THROUGH THE AREA. WINDS WILL GUST UP TO 40KTS IN THE VICINITY BUT PROBABLY NOT RIGHT AT THE TERMINAL. GOOD CONFIDENCE THAT AFT 0130Z NOT MORE STRONG GUSTS. TSRA WILL BE OUT OF HERE AFTER 0130Z AND SHRA WILL BE NOTED UNTIL AROUND 07Z. SOME PATCHY FOG BUT NO LIMIT TO VISIBILITY DUE TO LOCATION OF AIRPORT. MONDAY WILL BRING FAIR WEATHER CUMULUS. && .MPX WATCHES/WARNINGS/ADVISORIES... MN...NONE. WI...NONE. && JLT/DRL
Hazardous weather outlook, Aug 8, 5:48 PM CDT, 3 hours 23 minutes before
HAZARDOUS WEATHER OUTLOOK...UPDATED NATIONAL WEATHER SERVICE TWIN CITIES/CHANHASSEN MN 548 PM CDT SUN AUG 8 2010 MNZ041>045-047>070-073>078-082>085-091>093-WIZ014>016-023>028- 091200- DOUGLAS-TODD-MORRISON-MILLE LACS-KANABEC-STEVENS-POPE-STEARNS- BENTON-SHERBURNE-ISANTI-CHISAGO-LAC QUI PARLE-SWIFT-CHIPPEWA- KANDIYOHI-MEEKER-WRIGHT-HENNEPIN-ANOKA-RAMSEY-WASHINGTON- YELLOW MEDICINE-RENVILLE-MCLEOD-SIBLEY-CARVER-SCOTT-DAKOTA- REDWOOD-BROWN-NICOLLET-LE SUEUR-RICE-GOODHUE-WATONWAN-BLUE EARTH- WASECA-STEELE-MARTIN-FARIBAULT-FREEBORN-POLK-BARRON-RUSK- ST. CROIX-PIERCE-DUNN-PEPIN-EAU CLAIRE- 548 PM CDT SUN AUG 8 2010 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL AND SOUTHERN MINNESOTA...AND WEST CENTRAL WISCONSIN. .DAY ONE...TONIGHT THERE IS A SLIGHT RISK OF SEVERE THUNDERSTORMS ACROSS SOUTHERN MINNESOTA TONIGHT. THE MAIN THREATS FROM ANY SEVERE THUNDERSTORMS WILL BE DAMAGING WINDS AND FLOODING. SCATTERED BANDS OF THUNDERSTORMS WILL CONTINUE ACROSS THE OUTLOOK AREA TONIGHT. THE RISK OF SEVERE THUNDERSTORMS IS GENERALLY FAVORED ALONG...AND SOUTH OF A LINE...FROM MADISON TO LITCHFIELD TO THE NORTHERN TWIN CITIES METRO AREA. THERE IS A SMALL CHANCE FOR SEVERE THUNDERSTORMS IN WESTERN WISCONSIN...GENERALLY NEAR THE ST. CROIX RIVER VALLEY. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY THUNDERSTORMS ARE POSSIBLE ACROSS THE OUTLOOK AREA EACH DAY. ALTHOUGH WIDESPREAD SEVERE WEATHER WILL BE LIMITED...THE BEST POTENTIAL OF SEVERE THUNDERSTORMS WILL BE ASSOCIATED WITH A FRONTAL BOUNDARY ON TUESDAY AND TUESDAY NIGHT...AND AGAIN BY THE END OF THE WEEK. THE COMBINATION OF WARM TEMPERATURES AND ESPECIALLY HIGH MOISTURE WILL LEAD TO HEAT INDICES NEAR OF POSSIBLY EXCEEDING 100 DEGREES DURING SOME OF DAYS THIS WEEK. ON MONDAY...THERE IS A CHANCE FOR 100 DEGREE HEAT INDICES...INCLUDING IN THE TWIN CITIES. .SPOTTER INFORMATION STATEMENT... SKYWARN SPOTTER ACTIVATION IS PROBABLE ACROSS A PORTION OF THE MINNESOTA OUTLOOK AREA ALONG AND SOUTH OF A MADISON TO LITCHFIELD TO TWIN CITIES LINE.
In the hours before
Local storm report, Aug 8, 8:12 PM CDT, 59 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TWIN CITIES/CHANHASSEN MN
812 PM CDT SUN AUG 08 2010
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0705 PM TSTM WND DMG BAYPORT 45.02N 92.78W
08/08/2010 WASHINGTON MN TRAINED SPOTTER
8 INCH DIAMETER TREES DOWN.
&&
DEVINNYLocal storm report, Aug 8, 8:24 PM CDT, 47 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TWIN CITIES/CHANHASSEN MN
824 PM CDT SUN AUG 08 2010
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0655 PM TSTM WND DMG MAPLE GROVE 45.11N 93.46W
08/08/2010 HENNEPIN MN NWS EMPLOYEE
TREE DAMAGE INCLUDING 2 TO 4 INCH DIAMETER BRANCHES DOWN
AND A FEW 6 TO 8 INCH DIAMETER TREES DOWN. DAMAGE
REPORTED NEAR INTERSECTION OF INTERSTATES 494 AND 694.
&&
DEVINNYLocal storm report, Aug 8, 8:30 PM CDT, 41 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TWIN CITIES/CHANHASSEN MN
830 PM CDT SUN AUG 08 2010
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0819 PM HEAVY RAIN RIVER FALLS 44.86N 92.62W
08/08/2010 M0.94 INCH PIERCE WI TRAINED SPOTTER
PCPN FELL IN 37 MINUTES.
&&
KMELocal storm report, Aug 8, 9:04 PM CDT, 7 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TWIN CITIES/CHANHASSEN MN
904 PM CDT SUN AUG 08 2010
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0623 PM FUNNEL CLOUD 1 NW BUFFALO 45.19N 93.89W
08/08/2010 WRIGHT MN TRAINED SPOTTER
&&
DEVINNYLocal storm report, Aug 8, 9:06 PM CDT, 5 minutes before
PRELIMINARY LOCAL STORM REPORT...SUMMARY
NATIONAL WEATHER SERVICE TWIN CITIES/CHANHASSEN MN
906 PM CDT SUN AUG 08 2010
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0623 PM FUNNEL CLOUD 1 NW BUFFALO 45.19N 93.89W
08/08/2010 WRIGHT MN TRAINED SPOTTER
0630 PM FUNNEL CLOUD MONTROSE 45.07N 93.91W
08/08/2010 WRIGHT MN TRAINED SPOTTER
HAS GONE UP AND DOWN.
0655 PM TSTM WND DMG MAPLE GROVE 45.11N 93.46W
08/08/2010 HENNEPIN MN NWS EMPLOYEE
TREE DAMAGE INCLUDING 2 TO 4 INCH DIAMETER BRANCHES DOWN
AND A FEW 6 TO 8 INCH DIAMETER TREES DOWN. DAMAGE
REPORTED NEAR INTERSECTION OF INTERSTATES 494 AND 694.
0700 PM HEAVY RAIN CHAMPLIN 45.17N 93.39W
08/08/2010 M0.95 INCH HENNEPIN MN TRAINED SPOTTER
RAIN ENDED/MEASURED 0.95 IN 40 MINS.
0705 PM TSTM WND DMG BAYPORT 45.02N 92.78W
08/08/2010 WASHINGTON MN TRAINED SPOTTER
8 INCH DIAMETER TREES DOWN.
0706 PM HAIL OAKDALE 44.99N 92.97W
08/08/2010 M0.88 INCH WASHINGTON MN LAW ENFORCEMENT
0708 PM TSTM WND GST AFTON 44.90N 92.82W
08/08/2010 M62.00 MPH WASHINGTON MN TRAINED SPOTTER
0726 PM FUNNEL CLOUD 6 W RIVER FALLS 44.86N 92.74W
08/08/2010 PIERCE WI TRAINED SPOTTER
DESCENDED AND ROSE AGAIN.
0819 PM HEAVY RAIN RIVER FALLS 44.86N 92.62W
08/08/2010 M0.94 INCH PIERCE WI TRAINED SPOTTER
PCPN FELL IN 37 MINUTES.
&&
DEVINNYSpecial weather statement, Aug 8, 9:11 PM CDT, 0 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TWIN CITIES/CHANHASSEN MN
911 PM CDT SUN AUG 8 2010
MNZ091>093-090345-
FARIBAULT-FREEBORN-MARTIN-
911 PM CDT SUN AUG 8 2010
...THUNDERSTORMS MOVING OVER FARIBAULT...FREEBORN AND MARTIN
COUNTIES THROUGH 1045 PM CDT...
AT 909 PM CDT...WEATHER SERVICE RADAR WAS TRACKING STRONG
THUNDERSTORMS ALONG A LINE EXTENDING FROM 7 MILES NORTHEAST OF
JACKSON TO 13 MILES SOUTH OF CEYLON. THESE STORMS WERE MOVING EAST
AT 40 MPH.
WINDS NEAR 50 MPH AND HEAVY DOWNPOURS ARE EXPECTED WITH THESE STORMS.
* LOCATIONS IN OR NEAR THE PATH OF THESE STORMS INCLUDE...
DUNNELL.
CEYLON.
WILBERT.
FOXLAKE.
FAIRMONT.
EAST CHAIN.
BLUE EARTH.
LAT...LON 4350 9479 4372 9488 4375 9486 4376 9373
4350 9349
TIME...MOT...LOC 0210Z 269DEG 35KT 4370 9490 4347 9463
4334 9457The office that day
Everything else NWS Twin Cities, MN issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 9, 4:22 AM CDT | Excessive Heat Warning | MPX | Hennepin, Ramsey | 16 hr |
| Aug 9, 4:22 AM CDT | Heat Advisory | MPX | Anoka, Blue Earth, Brown, Carver, Dakota, Faribault and 17 more | 16 hr |
| Aug 8, 7:31 PM CDT | Severe Thunderstorm Warning | MPX | Dunn, Pierce, Saint Croix | 39 min |
Nearby
Special Weather Statements in Minnesota, 2010Every special weather statement in 2010
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.